Skip to main content

HRC and AI, Hype or reality? From pilots to best practices

Track: Agile Production

Date and Time: 13 Mar 2024 16:40-18:00

Organisers: Francisco Fraile Fraile, Sharath-Chandra Akkaladevi, Panagiotis Vlacheas

Main questions to be answered: What are the specific pilot applications where HRC and AI have demonstrated their ability to comprehend tasks and make collaborative decisions with human counterparts?

Additional questions: What are the primary human-centric and societal challenges and barriers hindering the adoption of HRC and AI in industrial applications, and how can these challenges be overcome?

Additional questions 2: What emerging reference frameworks, reference architectures, formal definitions, classifications, and standardizations are being developed to integrate HRC with AI to empower workers in Industry 5.0 environments and elevate industry standards?

Workshop Description: Collaborative robots remain a focal point in Industry 5.0, viewed as promising tools to alleviate both physical and mental stress, reduce the skill barrier for workers, and boost productivity. As novel HRC applications emerge, the discourse is naturally shifting towards understanding and consolidating HRC application best practices. As a follow-up of last year´s workshop “Human-Robot Collaboration & AI in challenging industrial applications” this workshop shifts the focus from generic use cases to specific use case scenarios. Following a bottom-up approach, real use cases will be used to identify the main barriers for adoption and the human-centric and societal challenges that come with these advancements. The workshop will also explore emerging formal definitions, classifications, and standardizations aimed to elevate industry standards and empower workers through HRC.

Intended Outcome: Workshop discussion topics of common interest, success stories, use cases, etc

Approach: The workshop will bring together experts from several ongoing EU projects (AI-PRISM, FLUENY, COGNIMAN, FELICE, and AI5Production) with special focus on collaborative robotics and Industry 5.0. 6 keynote speakers from academic and industry will share expert knowledge in agile 5-minute impulse talks The workshop will integrate 2 expert panels discussing a) key human-centric challenges and b) HRC best practices and standards. This dual focus ensures a balanced exploration of both social and technical aspects of HRC The workshop will begin with an introduction laying out the workshop objectives and presenting participating projects. An ice breaker activity, using Mentimeter to form a word cloud best describing participant´s expectations, will try to engage attendees as early as possible. The first 4 keynotes will provide a panoramic view of various use cases across different industries like (like handcraft furniture work, precision electronics, and medical implants, among others), using a common template to give a comprehensive understanding of the current landscape of use cases. A Q&A on use cases will open the floor for audience participation to a panel of SSH experts and use case owners in different sectors discussing the main human-centric challenges common across all sectors. The agenda then delves into best practices, standards, architectural patterns, and key enablers shaping the future of HRC, with specialists from Robotics and AI domains sharing their expertise. Just as with social challenges, the keynote speeches will be followed by a Q&A to kick out a two-way conversation with the audience and a panel of experts on Robotics and AI Finally, we will summarize the key takeways and revisit the intial word cloud to assess whether the workshop was up to expectations. The findings of the workshop will be wrapped-up and a summary published on the website. Below is a tentative agenda integrating these elements: 00:00 – 00:10 (10 Minutes) Introduction & Ice-breaker Brief presentation of participating projects and workshop objectives Ice-breaker activity (word cloud) attendants will get a link to collect keywords to create a concept cloud of keywords related to the workshop “what words best describe your expectations for this workshop?” (https://www.mentimeter.com/features/word-cloud) 00:10 – 00:30 (20 Minutes) Keynote speakers 1-4: Landscape of HRC Use cases Overview of pilot use cases proposed in the different organizing projects in different industrial sectors and challenging scenarios (furniture handcraft work, precision electronics, white appliances assembly, medical implants, fiber defect detection, among others). Based on a template, 4 keynote speakers will pitch in 5 minutes pilot use cases. 00:30 – 00:40 (10 Minutes) Panel Discussion: Human-Centric Challenges in HRC Panel discussion focusing on the societal implications and main human-centric issues identified in the pilots. Panelists include 2-3 SSH experts or pilot owners in pilots. 00:40 – 00:45 (5 Minutes) Interactive Q&A session Open Up the panel discussion to the audience, Use an online tool to gather opinions and feedback during workshop via online platform, maybe go live on social media and answer to questions in comments 00:45 – 01:00 (15 Minutes) Keynote speakers 5-6: Best Practices and Future of HRC Overview of key enablers, architectural patterns, and standards that have been widely adopted in state-of-the-art research projects. The session will be divided shared between experts in two outstanding domains: Robotics and AI 01:00 – 01:10 (10 Minutes) Panel Discussion: AI and HRC: The Future of Collaboration Insights into project results, how AI and HRC are reshaping industry. Panelists include technical managers and key technical partners in invited projects. 01:10 – 1:15 (5 Minutes) Interactive Q&A session Open Up the panel discussion to the audience, Use an online tool to gather opinions and feedback during workshop via online platform, maybe go live on social media and answer to questions in comments 01:15 – 01:20 (5 Minutes) Closing remarks Summarize key workshop takeaways. Review mentimeter and check if it was up to expectations

Contributors: The confirmed and invited contributors are listed per invited project (name, affiliation, status) AI PRISM: Tomasz Colcon, PIAP, Confirmed Francisco Fraile, Universitat Politècnica de València, Confirmed Sharath Akkaladevi, Profactor, Confirmed Sarah Fletcher, Cranfield University, Invited FELICE: Massimo Di Pardo, CRF, Confirmed COGNIMAN: Namir Belbachir, NORCE, Confirmed FLUENTLY: Cristina Chesta, Reply, Confirmed AI5Production (Austrian DIH Industry 5.0 and human centered production processes) Christian Wögerer, Profactor GmbH, Confirmed

Further Information: https://aiprism.eu/